MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; PROXIMAL EXTENSION

ENDOLOGIX INC. AFX; PROXIMAL EXTENSION
Model Number A25-25/C75
Medical Device Problem Codes Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018 a bifurcated stent graft and proximal extension were implanted to treat an abdominal aortic aneurysm.Upon deployment and balloon touch up of an afx proximal extension, an angiogram showed a type ia endoleak due to the proximal extension moving slightly distally into the aneurysm sac.Physician elected to implanted a second proximal extension, however, the type ia endoleak persisted.The procedure was concluded and the patient is to being monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed at the completion of the clinical assessment, due to the lack of relevant medical imaging or records, clinical was unable to find substantial evidence to support the following reported event of stent movement and type 1a endoleak.The most likely cause of the persistent proximal loss of seal was the off-label neck anatomy.Reportedly, the patient will be on surveillance.To date there has been no reports of further negative patient sequalae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
PROXIMAL EXTENSION
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7429204
Report Number2031527-2018-00322
Device Sequence Number1718315
Product Code MIH
UDI-Device Identifier00818009010285
UDI-Public(01)00818009010285(17)180804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2018
Device Model NumberA25-25/C75
Device Lot Number1352191-040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1759744-003; PROXIMAL EXTENSION, LOT # 1737485-005; BIFURCATED STENT GRAFT, LOT # 1759744-003; PROXIMAL EXTENSION, LOT # 1737485-005
Outcome Attributed to Adverse Event Other;
Patient Age75 YR